MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGES; PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGES; PISTON SYRINGE
Model Number 328512
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the relion insulin syringes experienced foreign matter in fluid path.The following information was provided by the initial reporter: pet owner reported when she pushes on plunger rod prior to drawing insulin, liquid comes out of the barrel onto the needle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 22-mar-2023.H6: investigation summary: customer returned (27) 0.3ml 31g 8mm syringes loose in a clear ziploc bag.It was reported that liquid comes out of the barrel onto the needle.All the return samples were tested, and small clear droplet of material came out of the cannula from 18 syringes.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely silicone.A review of the device history record was completed for batch # 2290537 all inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Embecta was able to confirm the foreign material as silicone.H3 other text : see h10.

Brand Name
RELION INSULIN SYRINGES
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16633073
Report Number1920898-2023-00163
Device Sequence Number7299263
Product Code FMF
UDI-Device Identifier00681131311786
UDI-Public(01)00681131311786
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K212499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328512
Device Catalogue Number328512
Device Lot Number2290537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown